Alert archive / Arizona / Red Flag Warnings in 2014
Red Flag Warning 24, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Jun 15, 2014, 1:15 PM MST for 6 counties in Arizona. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2014, 1:15 PM MST (20:15 UTC)
- Expired
- Jun 15, 2014, 7:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS85 KTWC 152015 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 115 PM MST SUN JUN 15 2014 AZZ151-152-160200- /O.NEW.KTWC.FW.W.0024.140615T2015Z-140616T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 115 PM MST SUN JUN 15 2014 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR LOW RELATIVE HUMIDITY...STRONG WINDS AND HIGH FIRE DANGER ACROSS SOUTHERN COCHISE...SOUTHEASTERN PIMA...AND EASTERN SANTA CRUZ COUNTIES... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * AFFECTED AREA...SOUTHERN COCHISE...SOUTHEASTERN PIMA...AND EASTERN SANTA CRUZ COUNTIES. * TIMING...UNTIL 7 PM THIS EVENING. * WINDS...SOUTHWEST 15 TO 30 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 20 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
110 WWUS85 KTWC 160205 RFWTWC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 705 PM MST SUN JUN 15 2014 AZZ151-152-160315- /O.EXP.KTWC.FW.W.0024.000000T0000Z-140616T0200Z/ ARIZONA FIRE WEATHER ZONE 151 EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY- SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY- CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152 SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY- SOUTHERN GREENLEE COUNTY- LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC- 705 PM MST SUN JUN 15 2014 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. ALTHOUGH LOCALLY BREEZY WEST WINDS WILL PERSIST FOR THE NEXT HOUR OR SO...THE WINDS HAVE DECREASED BELOW CRITICAL FIRE WEATHER THRESHOLDS. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 7 PM MST. $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Jun 15, 9:03 AM MST, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 15, 9:03 AM MST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 903 AM MST SUN JUN 15 2014 .SYNOPSIS...DRY CONDITIONS WILL PREVAIL DURING THE UPCOMING WEEK EXCEPT FOR A SLIGHT CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHEASTERN SECTIONS MONDAY AND TUESDAY AFTERNOON AND EVENING. EXPECT GUSTY AFTERNOON WINDS ALONG WITH MAINLY NEAR NORMAL DAYTIME TEMPERATURES THROUGH MIDWEEK. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS ZONAL FLOW ACROSS THE DESERT SOUTHWEST. IR AND VISIBLE IMAGERY SHOW A BATCH OF MOSTLY HIGH CLOUDS OVER THE EASTERN PACIFIC WATERS...AS WELL AS SOUTHERN CALIFORNIA AND NORTHERN BAJA DRIFTING EAST INTO SOUTHWESTERN ARIZONA. WILL UPDATE THE FORECAST TO ACCOUNT FOR THESE CLOUDS AND TO CHANGE THE SKY CONDITION WORDING FROM MOSTLY SUNNY TO PARTLY CLOUDY. THIS MORNINGS KTWC SOUNDING SHOWS A CONSIDERABLY DRIER AIRMASS IN PLACE COMPARED TO YESTERDAY...WITH THIS MORNINGS PW VALUE AT 0.38 INCHES COMPARED TO 0.98 INCHES FROM YESTERDAY MORNING. WE ARE ALSO DRIER AT THE SURFACE WITH DEWPOINT TEMPERATURES RANGING FROM THE LOWER 20S TO THE LOWER 40S...WHICH IS GENERALLY 10 TO 20 DEGS COOLER/DRIER THAN THIS TIME YESTERDAY. WE ARE ALSO SIGNIFICANTLY MORE STABLE THAN YESTERDAY MORNING WHEN THE SOUNDING SHOWED AN LI OF MINUS 3 COMPARED TO PLUS 4 FOR THIS MORNING. AS OF 15Z (8 AM MST)...TEMPERATURES ACROSS THE REGION WERE GENERALLY IN THE 80S FOR DESERT/VALLEY LOCATIONS WITH LOWER 50S TO UPPER 60S FOR MOUNTAIN LOCATIONS. THESE READINGS SEEM TO BE ON TRACK WITH THE INHERITED AFTERNOON HIGH TEMPERATURES...SO NO CHANGES PLANNED AT THIS TIME...BUT WILL CONTINUE TO MONITOR. FOR DETAILS REGARDING THE FORECAST BEYOND TODAY...PLEASE REFER TO THE PREVIOUS DISCUSSION BELOW. && .AVIATION...VALID THRU 16/18Z. INCREASING HIGH CLOUDS TODAY FROM THE WEST AS ZONAL FLOW ALOFT DOMINATES. MUCH DRIER PROFILE OVER THE AREA TODAY WHICH WILL ALLOW THE BREEZY MID LEVEL WINDS TO MIX TO THE SURFACE THIS AFTERNOON...THOUGH ONCE HEATING IS LOST THESE WILL DIMINISH. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT SOME BREEZINESS DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH TUESDAY AS A TROUGH OF LOW PRESSURE PREVAILS ACROSS THE WESTERN UNITED STATES. WINDS ACROSS THE EASTERN HALF OF SOUTHEAST ARIZONA WILL REMAIN ELEVATED TODAY. HOWEVER... WIDESPREAD OR LONG-LIVED CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED TO OCCUR. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY/TUESDAY AFTERNOON AND EVENING...EAST OF TUCSON. ANY STORMS THAT DO DEVELOP WILL BE DRY...WITH LITTLE IF ANY RAINFALL. THESE THUNDERSTORMS MAY ALSO PRODUCE GUSTY AND ERRATIC WINDS. DRY CONDITIONS ARE ONCE AGAIN EXPECTED WEDNESDAY THROUGH SATURDAY. && .PREVIOUS DISCUSSION...WATER VAPOR AND IR SATELLITE IMAGERY SHOW A RELATIVELY STATIONARY...FLATTENED LONGWAVE TROUGH OVER THE WESTERN TWO THIRDS OF THE CONUS. THIS IS EXPECTED TO BE REINFORCED BY A SECONDARY UPPER LEVEL LOW ROTATING AROUND THE MEAN FLOW EARLY IN THE WORK WEEK. RIDGING IS EXPECTED TO BUILD IN THEREAFTER IN THE LATER PORTION OF THE WEEK. WHAT THIS TRANSLATES TO FOR SOUTHERN ARIZONA IS VERY CLOSE TO NORMAL TEMPERATURES CONTINUING INTO THE WEEK...WITHIN A FEW DEGREES OF AVERAGE FOR MOST AREAS. THIS WILL CONTINUE WITH HEIGHTS REMAINING RELATIVELY CONSISTENT UNTIL RIDGING BRINGS A WARMING TREND LATE IN THE WEEK. A SIDE EFFECT OF THE CURRENT SYNOPTIC SET UP WILL BE CONTINUED ENHANCED GRADIENTS ALOFT...THIS WILL CONTINUE TO BRING GUSTY WEST TO SOUTHWEST AFTERNOON WINDS FOR MUCH OF THE WEEK. LATE IN THE WEEK WINDS WILL BEGIN TO SETTLE DOWN UNDER THE INFLUENCE OF HIGH PRESSURE ALOFT. MOISTURE REMAINS SOUTHEAST OF THE FORECAST AREA...WITH VERY LITTLE EXPECTED TO SPILL OVER. HOWEVER...THIS MAY BE ENOUGH TO ENHANCE CHANCES FOR SHOWERS AND THUNDERSTORMS IN THE SOUTHEAST CORNER OF THE STATE...WITH MOUNTAIN LOCATIONS HAVING THE BEST CHANCE. MONDAY AND TUESDAY LOOK TO HAVE THE BEST POSSIBILITIES THUS FAR. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON CURRENT DISCUSSION...MOLLERE PREVIOUS DISCUSSION...JD AVIATION/FIRE WEATHER...MEADOWS
Nearby
Red Flag Warnings in Arizona, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.